Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 24, 2006, 11:52 PM CST for Midland County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2006, 11:52 PM CST (05:52 UTC)
- Expired
- Feb 25, 2006, 12:15 AM CST
- In force
- 23 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 32 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 250552 SVRMAF TXC329-250615- /O.NEW.KMAF.SV.W.0001.060225T0552Z-060225T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1152 PM CST FRI FEB 24 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MIDLAND COUNTY IN WEST TEXAS * UNTIL 1215 AM CST * AT 1151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN MIDLAND COUNTY...OR ABOUT 21 MILES SOUTHWEST OF GARDEN CITY...MOVING EAST AT 35 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3187 10199 3166 10197 3166 10178 3191 10178 $$
1 follow-up statement
000 WWUS54 KMAF 250612 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1210 AM CST SAT FEB 25 2006 TXC329-250620- /O.EXP.KMAF.SV.W.0001.000000T0000Z-060225T0615Z/ MIDLAND- 1210 AM CST SAT FEB 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIDLAND COUNTY EXPIRES AT 1215 AM CST... AT 1210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3187 10199 3166 10197 3166 10178 3191 10178 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:47 PM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Feb 24, 1:47 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CST FRI FEB 24 2006 .SHORT TERM... SUBTROPICAL MOISTURE CONTINUES TO STREAM NORTHEASTWARD IN THE SOUTHWEST FLOW ALOFT INTO THE COUNTY WARNING AREA THIS AFTERNOON. A SHORTWAVE/FORCING EMBEDDED IN THIS FLOW CONTINUES TO GENERATE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE EASTERN THIRD OF THE PERMIAN BASIN. RADAR TRENDS THE LAST COUPLE OF HOURS HAVE INDICATED A SLOW SHIFT EASTWARD TO THIS PRECIPITATION. EXPECTING THIS ACTIVITY TO BE EAST OF THE REGION BY LATE THIS AFTERNOON. ATTENTION SHIFTS WESTWARD TOWARD NORTHWEST MEXICO WHERE UPPER TROUGH SHOULD EJECT TOWARDS THE AREA OVERNIGHT AS A CLOSED LOW DIGS SOUTHWARD OFF THE PACIFIC NORTHWEST COAST. AN AREA OF SHOWERS AND THUNDERSTORMS HAS CURRENTLY DEVELOPED ACROSS SOUTHERN NEW MEXICO IN MARGINAL INSTABILITY AND VERY STEEP LAPSE RATES. EXPECTING ANOTHER ROUND OF WIDELY SCATTERED TO SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS TONIGHT AS THE COLD CORE SYSTEM MOVES OVERHEAD. NOT EXPECTING A SEVERE WEATHER OUTBREAK DUE TO MARGINAL INSTABILITY BUT A FEW STORMS MAY BE CAPABLE OF SMALL HAIL PARTICULARLY ACROSS SOUTHEAST NEW MEXICO THIS EVENING WHERE LOW CLOUDS HAVE ERODED WITH THE STEEPEST LAST RATES AND SHEAR. WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK. WEAK SURFACE GRADIENT WILL MAKE LOW LEVEL MOISTURE DIFFICULT TO SCOUR OUT ACROSS THE PLAINS AND WITH LIGHT WINDS WILL MENTION PATCHY FOG. ABUNDANCE OF CLOUDS AND RAIN SHOULD HOPEFULLY KEEP FOG FROM BECOMING DENSE. BEEFED UP QPF GRID TONIGHT BASED ON LATEST DATA. NOT MUCH CHANGE TO TEMPERATURE... WIND...DEWPOINT GRIDS. .LONG TERM... LONG TERM WILL BEGIN WITH A SHORTWAVE MOVING ACROSS THE AREA SATURDAY MORNING. THIS MAY RESULT IN SOME LINGERING PRECIP OVER THE EAST WITH CONDITIONS IMPROVING ON THE BACKSIDE OF IT. WILL LEAVE LOW POPS IN BUT ANY RAINFALL SHOULD BE ENDING BY NOON. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY WHICH SHOULD PUSH OUT SOME OF THE LOW LEVEL MOISTURE BUT HAVE LITTLE EFFECT ON TEMPS. OVERALL LOOKING FOR WARMING TEMPERATURES AND DRIER CONDITIONS AS AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION ON SATURDAY AND CONTINUING THROUGH MIDWEEK. LOOKING FOR RETURN OF 70S BY MONDAY AND CONTINUING THROUGH WEDNESDAY WITH A FRONT EXPECTED LATE WEEK KNOCKING HIGHS BACK DOWN BELOW NORMAL. LATE IN THE WEEK A STRONG UPPER TROUGH WILL DEVELOP OVER THE WEST COAST SETTING THE STAGE FOR ANOTHER POSSIBLE RAIN EVENT FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. APPROACHING TROUGH WILL BRING SOUTHWESTERLY FLOW ALOFT TO THE REGION THAT WILL CARRY A NUMBER OF WEAK DISTURBANCES ACROSS THE AREA. THE CHANCE OF SHOWERS LOOKS TO INCREASE TOWARD NEXT WEEKEND AS MODELS DEVELOPING PRECIP ACROSS THE AREA. HAVE ADDED LOW POPS THURSDAY THROUGH FRIDAY... THIS MAY NEED TO BE INCREASED AS THE EVENT APPROACHES. HAVE NOT MENTIONED THUNDERSTORMS IN EXTENDED BUT THERE COULD BE A FEW. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 46 64 38 63 / 50 10 10 10 CARLSBAD NM 45 67 39 68 / 50 10 0 10 DRYDEN TX 53 73 47 66 / 30 10 10 10 FORT STOCKTON TX 51 70 44 68 / 40 10 10 10 GUADALUPE PASS TX 44 63 39 67 / 50 10 0 10 HOBBS NM 45 66 40 66 / 50 10 0 10 MARFA TX 40 65 35 68 / 30 10 10 10 MIDLAND INTL AIRPORT TX 46 65 40 64 / 50 10 10 10 ODESSA TX 49 67 40 64 / 50 10 10 10 WINK TX 48 72 39 70 / 50 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/72
Hazardous weather outlook, Feb 24, 2:09 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CST FRI FEB 24 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 209 PM CST FRI FEB 24 2006 /109 PM MST FRI FEB 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM APPROACHING FROM THE DESERT SOUTHWEST WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL... BRIEF GUSTY WINDS AND BRIEF HEAVY RAINFALL. FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Feb 24, 9:16 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 916 PM CST FRI FEB 24 2006 NMZ034-250345- SOUTHERN LEA COUNTY- 816 PM MST FRI FEB 24 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF JAL AT 816 PM MST...MOVING EAST AT 20 MPH. THIS LIKELY CONTAIN HAIL TO THE SIZE OF PEAS OR SLIGHTLY LARGER. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME HOWEVER THIS STORM ALSO CONTAINS BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH.
Special weather statement, Feb 24, 9:48 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 948 PM CST FRI FEB 24 2006 TXZ058-250415- REEVES COUNTY AND UPPER TRANS PECOS- 948 PM CST FRI FEB 24 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF PECOS AT 948 PM CST...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE THROUGH PECOS AND LIKELY CONTAINS HAIL TO THE SIZE OF PEAS OR SLIGHTLY LARGER...BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. PEOPLE IN CENTRAL REEVES COUNTY...INCLUDING THE CITY OF PECOS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Feb 24, 10:19 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1019 PM CST FRI FEB 24 2006 TXZ067-250515- WARD- 1019 PM CST FRI FEB 24 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WARD COUNTY. A STRONG THUNDERSTORM IS MOVING INTO FAR SOUTHWESTERN WARD COUNTY...ABOUT 17 MILES SOUTHWEST OF PYOTE AT 1015 PM CST...AND IS MOVING EAST AT 25 MPH. THIS STORM IS EXPECTED TO AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 20 IN WARD COUNTY. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 10 MILES WEST OF MONAHANS...AND WAS ALSO MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL THE SIZE OF PEAS OR SLIGHTLY LARGER...WIND GUSTS AROUND 45 MPH...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. PEOPLE IN WARD COUNTY...INCLUDING THE COMMUNITIES OF PYOTE..WICKETT...AND MONAHANS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Feb 24, 11:39 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1139 PM CST FRI FEB 24 2006 TXZ062-069-250615- MIDLAND-UPTON- 1139 PM CST FRI FEB 24 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN MIDLAND AND NORTHEASTERN UPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF MIDKIFF AT 1139 PM CST...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MOTORISTS ON STATE HIGHWAY 349 AND FARM TO MARKET ROADS 3095 AND 1379. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL THE SIZE OF PEAS OR SLIGHTLY LARGER...WIND GUSTS AROUND 50 MPH...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. PEOPLE IN EASTERN MIDLAND AND NORTHEASTERN UPTON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.